Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 55, NWS Nashville, TN

June 7, 2014Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 7, 2014, 4:09 PM CDT for Stewart County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 4:09 PM CDT (21:09 UTC)
Expired
Jun 7, 2014, 5:00 PM CDT
In force
51 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 60 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

911 
WUUS54 KOHX 072109
SVROHX
TNC161-072200-
/O.NEW.KOHX.SV.W.0055.140607T2109Z-140607T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
409 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MURRAY...
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DOVER...BIG ROCK...LAND BETWEEN THE LAKES AND INDIAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM SATURDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3667 8786 3664 8784 3664 8764 3654 8763
      3634 8777 3633 8786 3636 8801 3644 8807
      3649 8806 3653 8804 3660 8805 3665 8807
      3668 8807
TIME...MOT...LOC 2108Z 287DEG 33KT 3661 8824

$$

FORECASTER:
11
2 follow-up statements
178 
WWUS54 KOHX 072129
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT SAT JUN 7 2014

TNC161-072200-
/O.CON.KOHX.SV.W.0055.000000T0000Z-140607T2200Z/
STEWART TN-
429 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR STEWART COUNTY...

AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR LAND BETWEEN THE
LAKES...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOVER...BIG ROCK...LAND BETWEEN THE LAKES AND INDIAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
MURRAY KENTUCKY. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND 
STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT 
SATURDAY EVENING FOR WESTERN MIDDLE TENNESSEE.

&&

LAT...LON 3667 8786 3664 8784 3664 8764 3654 8763
      3634 8777 3633 8786 3636 8801 3644 8807
      3649 8806 3653 8804 3660 8805 3665 8807
      3668 8807
TIME...MOT...LOC 2128Z 287DEG 33KT 3651 8800

$$

13
394 
WWUS54 KOHX 072201
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT SAT JUN 7 2014

TNC161-072210-
/O.EXP.KOHX.SV.W.0055.000000T0000Z-140607T2200Z/
STEWART TN-
501 PM CDT SAT JUN 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STEWART COUNTY HAS 
EXPIRED...

THE WARNING THAT INCLUDED DOVER HAS EXPIRED...BUT A SEVERE 
THUNDERSTORM WARNING CONTINUES FOR EASTERN STEWART COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING 
FOR PARTS OF MIDDLE TENNESSEE.

LAT...LON 3667 8786 3664 8784 3664 8764 3654 8763
      3634 8777 3633 8786 3636 8801 3644 8807
      3649 8806 3653 8804 3660 8805 3665 8807
      3668 8807
TIME...MOT...LOC 2129Z 287DEG 33KT 3651 8799

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:56 PM CDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 7, 2:56 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT SAT JUN 7 2014

.DISCUSSION...

...POSSIBLE SEVERE STORM POTENTIAL FOR LATE THIS AFTERNOON AND
EVENING MAINLY FOR THE WEST HALF OF MIDDLE TN...

LOW PRESSURE AND OLD CONVECTIVE SYSTEM OVER NE MISSOURI CONTINUES
TO SPIN AND MOVE EASTWARD...PUSHING ITS WARM FRONT NORTHWARD
THROUGH MIDDLE TN. DEWPOINTS SOUTH OF THIS BOUNDARY ARE IN THE LOW
70S ACROSS MIDDLE/SRN MIDDLE TN...CREATING SOUPY CONDITIONS ACROSS
THE AREA. OUTFLOW BOUNDARY FROM THE SOUTHERN EDGE OF THE OLD
CONVECTIVE COMPLEX IS HELPING TO REGENERATE STRONG STORMS IN FAR
SRN IL AS WELL AS WRN TN IN THE WARM SECTOR...WELL AHEAD OF MORE
DEVELOPMENT ALONG THE LAGGING COLD FRONT. THESE ARE QUICKLY
APPROACHING THE AREA...AND THINK ONSET OVER OUR FAR WRN/NWRN CWA
COULD BE AS EARLY AS 430 PM. BULK SHEAR VALUES RANGE FROM
4-50KTS...PLENTY FOR SOME SUPERCELLULAR DEVELOPMENT. SOUNDINGS ARE
FAIRLY WET THOUGH...SO NOT REALLY EXPECTING HAIL TO BE A
THREAT...SO THINKING THAT WET MICROBURSTS/DAMAGING WIND GUSTS WILL
BE THE MAIN THREAT WITH ANY SEVERE STORMS. THUS...A SEVERE T-STORM
WATCH HAS BEEN ISSUED FOR THE WRN/NWRN PORTION OF THE AREA UNTIL
9PM. THINKING THE LINE OF STORMS NEAR PADUCAH WILL EXPAND AND THAT
COULD BE THE MAIN FEATURE...APPROACHING I-65 BY 8PM ROUGHLY...AND
MOVING QUICKLY SE ACROSS THE REST OF MIDDLE TN...SHOULD IT HOLD
TOGETHER THAT LONG. HAVE HIGH CHC POPS EAST...AND LIKELY POPS IN
AND AROUND THE WATCH AREA THROUGH THIS EVENING...TAPERING POPS
QUICKLY AFTER MIDNIGHT. WITH ALL THE MOISTURE AROUND AND CALMING
WINDS TOWARDS DAWN BEHIND THE FRONTAL BOUNDARY...COULD HAVE PATCHY
DENSE FOG TOWARDS MORNING. MENTIONED PATCHY FOG IN THE FORECAST
FOR NOW.

THEREAFTER...WE MAY GET A BREAK IN MOST OF THE PRECIPITATION
FOR SUNDAY BEFORE AN UPPER LOW DEVELOPS OVER THE PLAINS LATE
TOMORROW. THIS WILL BRING SEVERAL ROUNDS OF SHOWERS AND
STORMS...MAINLY FROM MONDAY THROUGH WEDNESDAY AS IT SLOWLY MOVES
TOWARDS THE GREAT LAKES BY THURSDAY. TUESDAY LOOKS LIKE THE BEST
CHANCE FOR STORMS...WHERE SOME COULD BE SEVERE WITH HAIL AND HIGH
WINDS BEING THE MAIN THREATS. ANOTHER SYSTEM/COLD FRONT APPROACHES
THE AREA FRIDAY...QUICKLY ON THE HEELS OF THE MID-WEEK SYSTEM.
HAVE EXTENDING POPS THROUGH THE REST OF THE FORECAST PERIOD AS A
RESULT. HOWEVER BY THEN...THE UPPER LEVEL RIDGE OVER THE PLAINS
SHOULD START TO MAKE SOME HEADWAY AND HOPEFULLY START TO BRING AN
END TO OUR STORMY PATTERN. WENT BELOW GUIDANCE IN TEMPS GIVEN THE
AMPLE RAIN CHANCES.

THROUGH ALL OF NEXT WEEK...WITH SEVERAL ROUNDS OF SHOWERS AND
STORMS CONTINUING IN A MOIST AIRMASS...AMPLE RAINFALL COULD LEAD
TO FLASH FLOODING IN SOME AREAS...DEPENDING ON WHERE THE
CONVECTIVE COMPLEXES TRAVEL OR WHERE THUNDERSTORMS TRAIN OVER THE
SAME AREAS. THOUGH WE CAN PINPOINT AN AREA WITH A WATCH...STAY
ABREAST OF THE POTENTIAL FOR HEAVY RAIN/FLOODING THROUGHOUT THE
NEXT SEVERAL DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      69  84  65  85 /  60  20  10  30
CLARKSVILLE    69  81  63  82 /  70  20  20  40
CROSSVILLE     65  80  61  83 /  50  30  10  20
COLUMBIA       68  84  65  85 /  60  30  30  30
LAWRENCEBURG   68  88  66  87 /  60  30  40  40
WAVERLY        69  84  65  85 /  70  20  30  40

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AL
Hazardous weather outlook, Jun 7, 10:32 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CDT SAT JUN 7 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-081015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1032 AM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO TONIGHT ALONG AND WEST OF I-65.

AN APPROACHING UPPER LEVEL STORM SYSTEM IS EXPECTED TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FROM LATE THIS
AFTERNOON INTO TONIGHT. A FEW STORMS MAY BE SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO REMAIN
A THREAT WITH ANY SLOW MOVING OR PERSISTENT STORMS...AND SOME
FLOODING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT
WEEK. SOME STORMS COULD BE STRONG WITH GUSTY WINDS OR
HAIL...ESPECIALLY TUESDAY INTO TUESDAY NIGHT AS A STRONG UPPER
LEVEL STORM SYSTEM MOVES ACROSS THE REGION. LOCALLY HEAVY RAINFALL
WILL CONTINUE TO BE POSSIBLE WITH ANY SLOW MOVING OR PERSISTENT
SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED LATE THIS
AFTERNOON INTO TONIGHT.

SPOTTERS CAN MAKE REPORTS VIA TWITTER USING HASHTAG #TSPOTTER

TO MAKE A REPORT VIA FACEBOOK GO TO:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NASHVILLE.GOV

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

55

In the hours before

Local storm report, Jun 7, 3:43 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      5 W CENTERVILLE         35.79N  87.54W
06/05/2014                   HICKMAN            TN   EMERGENCY MNGR

            *** 1 FATAL *** VEHICLE SWEPT OFF ROAD NEAR BEAVER
            CREEK DAM IN CENTERVILLE. 1 FATALITY

&&

EVENT NUMBER OHX1400389

11

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:49 PM CDTSpecial Weather StatementOHXDavidson41 min
Jun 7, 12:16 AM CDTSpecial Weather StatementOHXHumphreys59 min
Jun 7, 2:10 AM CDTAreal Flood AdvisoryOHXDickson110 min
Jun 7, 4:54 PM CDTSevere Thunderstorm WarningOHXDickson, Houston, Montgomery, Stewart36 min
Jun 7, 5:02 PM CDTSpecial Weather StatementOHXHickman, Houston, Humphreys, Lewis, Perry, Stewart and 1 more43 min
Jun 7, 5:20 PM CDTSevere Thunderstorm WarningOHXPerry40 min
Jun 7, 5:26 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Montgomery34 min
Jun 7, 5:29 PM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson31 min
Jun 7, 5:49 PM CDTSevere Thunderstorm WarningOHXWayne56 min
Jun 7, 5:52 PM CDTSevere Thunderstorm WarningOHXWilliamson23 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Houston, Humphreys35 min
Jun 7, 6:13 PM CDTSpecial Weather StatementOHXPerry32 min
Jun 7, 6:24 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Humphreys, Williamson, Wilson66 min
Jun 7, 6:29 PM CDTSevere Thunderstorm WarningOHXWilliamson25 min
Jun 7, 6:51 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.